PAUL F. GRINER, M.D.
In the 10 years that have elapsed since the introduction of halothane (2-bromo-2-chloro-1,1,1-trifluoroethane) as an anesthetic agent, the issue of whether an association exists between its administration and subsequent hepatic dysfunction remains unresolved despite a large body of literature addressed to this point (1-16).
Isolated instances of death from massive hepatic necrosis after halothane exposure form the majority of reports. A causal relationship has been difficult to establish because of such complicating features as serious intercurrent illness, the administration of multiple drugs, and shock.
Repeated episodes of hepatic dysfunction after multiple exposures to halothane (in the same patient) lend greater
Learn more about subscription options.
Register Now for a free account.
GRINER PF. Hepatitis After Repeated Exposure to Halothane: Case Report and Brief Review. Ann Intern Med. 1966;65:753–757. doi: 10.7326/0003-4819-65-4-753
Download citation file:
Published: Ann Intern Med. 1966;65(4):753-757.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only